Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Products of Brauer-Severi surfaces


Author: Amit Hogadi
Journal: Proc. Amer. Math. Soc. 137 (2009), 45-50
MSC (2000): Primary 14E05, 14M99; Secondary 14J25
DOI: https://doi.org/10.1090/S0002-9939-08-09450-1
Published electronically: July 25, 2008
MathSciNet review: 2439423
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ \{P_i\}_{1 \leq i \leq r}$ and $ \{Q_i\}_{1 \leq i \leq r}$ be two collections of Brauer-Severi surfaces (resp. conics) over a field $ k$. We show that the subgroup generated by the $ P_i$'s in $ Br(k)$ is the same as the subgroup generated by the $ Q_i$'s if and only if $ \prod P_i $ is birational to $ \prod Q_i$. Moreover in this case $ \prod P_i$ and $ \prod Q_i$ represent the same class in $ M(k)$, the Grothendieck ring of $ k$-varieties. The converse holds if $ \mathrm{char}(k)=0$. Some of the above implications also hold over a general noetherian base scheme.


References [Enhancements On Off] (What's this?)

  • 1. Amitsur, S. A., Generic splitting fields of central simple algebras, Ann. of Math (2) 62 (1955), 8-43. MR 0070624 (17:9d)
  • 2. Kollár, J., Conics in the Grothendieck ring, Adv. Math. 198 (2005), no. 1, 27-35. MR 2183248 (2006k:14064)
  • 3. Larsen, M., Lunts, V.A., Motivic measures and stable birational geometry. Mosc. Math. J. 3 (2003), no. 1, 85-95. MR 1996804 (2005a:14026)
  • 4. Roquette, P., On the Galois cohomology of the projective linear group and its applications to the construction of generic splitting fields of algebras, Math. Ann. 150 (1963), 411-439. MR 0154888 (27:4832)
  • 5. Tregub, S. L., Birational equivalence of Brauer-Severi manifolds, Uspekhi Mat. Nauk 46 (1991), 217-218; English translation in Russian Math. Surveys 46 (1991), 229. MR 1164209 (93d:14035)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 14E05, 14M99, 14J25

Retrieve articles in all journals with MSC (2000): 14E05, 14M99, 14J25


Additional Information

Amit Hogadi
Affiliation: Department of Mathematics, Princeton University, Princeton, New Jersey 08544
Address at time of publication: School of Mathematics, Tata Institute of Fundamental Research, Homi Bhabha Road, Colaba, Mumbai 400005, India
Email: amit@math.princeton.edu, amit@math.tifr.res.in

DOI: https://doi.org/10.1090/S0002-9939-08-09450-1
Keywords: Brauer-Severi surfaces, Grothendieck ring, birational maps
Received by editor(s): December 29, 2006
Received by editor(s) in revised form: June 23, 2007, and November 30, 2007
Published electronically: July 25, 2008
Communicated by: Ted Chinburg
Article copyright: © Copyright 2008 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society